Viibryd - How long to wean off?
- 3 Mar 2014 by tracymc
- paxil, zoloft, depression, anxiety, panic disorder, viibryd, baby
I took Paxil for 15+ years. When my husband and I decided to try to have a baby I weaned myself off of the Paxil and started Zoloft. The Zoloft did NADA for me and so my doc started me on Viibrid about a month ago. I didn't really look into it (stupid me) so I was taking it at night just like I did with my Paxil. I couldn't figure out why I wasn't sleeping and when I realized it was the Viibrid I skipped my nightly dose to take it the next morning. HUGE MISTAKE. Missing a dose for just TWELVE HOURS sent me completely over the edge. Major brain zaps, dizziness, memory lapse, it was terrifying. I woke up this morning and took the Viibrid with a full breakfast. I've been headachey and nauseous all day. This just isn't going to work. I need to get off of this med and find another (pregnancy safe) med to take.
All of this back story to ask: What's the weaning like for Viibrid? I'm currently taking 20mg a day. Is this going to be a Paxil-like nightmare scenario? Getting off of the Zoloft was a cakewalk, but if missing just 12 hours on Viibrid turns me into a basketcase I have to confess I'm really scared about this. Help?
Added 3 Mar 2014:
Sorry, I wasn't clear with my timeline:
Friday night: 20mg Viibryd
Saturday night: skipped
Sunday morning: 20mg Viibrid
Monday morning: 20mg Viibrid
3 Mar 2014
I doubt you're going to feel like this every morning, its because you extended the time between those two doses. To get off of it you'll have to work with your dr so you can get a smaller dose pill. And then decrease it slowly. Talk to your dr. Wellbutrin might be a possibility for you.
3 Mar 2014
Viibryd has a half life of 25 hours. That means that even without taking it for an extra 12 hours it is in your system. Question: are you pregnant now? Because the symptoms that you describe could be pregnancy rather than merely a 12-hour interruption of Viibryd. As previously mentioned, you should discuss this with your doctor. However, with any antidepressant, rather than skipping around, it is good to really stay with any one specific medication for a minimal time of 8-weeks to give it a responsible trial before discarding it as something useful to you. Too many patients say that they cannot take this medication or that medication but when you ask further, they have tried the medication for four weeks or, even, just one week. By reactively discarding possibilities, you narrow down your options and put yourself in a corner. Now that you have switched to the AM dosing, I would give yourself another 8 weeks on the medication if at all possible.
Also, if you are sensitive to any antidepressant, you can go up on the dosing more slowly. You are now at 20 mg? Perhaps, you needed to go on 10 mg, initially, or for a longer introduction. Perhaps, you had problems with going from 10 mg to 20 mg. I am not sure if the medication can be halved but, if so, try 15 mg every day after discussing it with your doctor. If it cannot be halved, perhaps, you can take 20 mg and 10 mg in alternating day fashion.
15 Apr 2014
I advise really researching Viibryd! If you miss even one dose you face major consequences, very scary. terrible nightmares brain zaps, and brainfog. I wan to get off this as well. I have been on it for 6-8 months and do not notice a big difference UNLESS I MISS A DOSE. Anyone have advise on how long to wean off this med??(40mg daily)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
i have been taking paxil for more then a year now. I take it for panic and anxiety attacks. I was prescribed zoloft but i got immune to it and it no ...
3 answers • 7 Dec 2011
The Viibryd stopped working. So doc weaned me off Viibryd and onto zoloft.. I'm now off the Viibryd and started the 150mg of zoloft how long ...
3 answers • 14 Dec 2013
I am currently taking Zoloft 100mg but I'm still not doing well. I did well on Paxil a long time ago and I'm considering switching back. ...
5 answers • 31 Oct 2014
... anxiety I've suffered anxiety before but it was more panic attacks this time it's like I'm going to lose control but no panic? ...
2 answers • 20 Mar 2015
Been taking zoloff since 1999 use to have full blown panic attack now i dont have them since i'm taking zoloff but is it time. For me to wean my ...
1 answer • 1 day 7 hours ago